MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN TIB CONE IMPCTR HNDL 4MM OFFST SLEEV; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN TIB CONE IMPCTR HNDL 4MM OFFST SLEEV; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71442013
Medical Device Problem Codes Positioning Failure (1158); Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a legion revision surgery in the left knee, it was noticed that one (1) lgn tib cone impctr hndl 4mm offst sleev was not inserting in one (1) lgn cone impactor handle.The sleeve was not depressing, nor engaging in the handle, it wouldn't fully seat.It had to hit the sleeve to get it to engage in the broach handle.After hitting the sleeves a number of times, the surgeon managed to seat the sleeve in the cone broach handle.Due to however impacting the sleeve into the broach handle so hard it became welded in the broach handle which resulted in the 4mm sleeve getting stuck.Later on in the surgery, when preparing the femur, it was needed femoral cones for metaphyseal fixation.As no offset can be used with cones, the 4mm offset being stuck in the broach handle was a serious problem.The surgeon again managed to hammer the sleeve out.Due to the broach handle being faulty and one (1) lgn cone impctr hndl neutral sleeve also not depressing into the handle, the surgeon had to broach and insert trial and definitive implant using the broach without a sleeve.The procedure was completed, after a delay of one hour, using the same devices.This event increased the length of anesthesia by approximately an hour.No further complications were reported.
 
Additional Manufacturer Narrative
H11: report number 1020279-2025-01740 (internal reference: case-(b)(4)) was found to be a duplicate of report number 1020279-2025-01746 (internal reference: case-(b)(4)); therefore, the case case-(b)(4) will be closed in our system.Further details regarding this event will be provided under report number 1020279-2025-01746.

Brand Name
LGN TIB CONE IMPCTR HNDL 4MM OFFST SLEEV
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23349548
Report Number1020279-2025-01740
Device Sequence Number12705414
Product Code JWH
UDI-Device Identifier00885556537176
UDI-Public885556537176
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71442013
Device Lot Number17EGA0013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71442011/18ESC0045/LGN CONE IMPACTOR HANDLE.; 71442012/17GGA0064/LGN TIB CONE IMPCTR HNDL 2MM OF.; 71442018/17GGA0019/LGN CONE IMPCTR HNDL NEUTRAL SL.
Patient SexUnknown